SciELO - Scientific Electronic Library Online

vol.12 número2Generalized solutions of the Cauchy problem for the Navier-Stokes system and diffusion processesA note on generalized topological spaces and preorder índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados




Links relacionados


Cubo (Temuco)

versión On-line ISSN 0719-0646


RUMP, Wolfgang. The tree of primes in a field. Cubo [online]. 2010, vol.12, n.2, pp.97-121. ISSN 0719-0646.

The product formula of algebraic number theory connects finite and infinite primes in a stringent way, a fact, while not hard to be checked, that has never ceased to be tantalizing. We propose a new concept of prime for any field and investigate some of its properties. There are algebraic primes, corresponding to valuations, such that every prime contains a largest algebraic one. For a number field, this algebraic part is zero just for the infinite primes. It is shown that the primes of any field form a tree with a kind of self-similar structure, and there is a binary operation on the primes, unexplored even for the rationals. Every prime defines a topology on the field, and each compact prime gives rise to a unique Haar measure, playing an essential part in the product formula.

Palabras clave : prime; valuation; product formula.

        · resumen en Español     · texto en Inglés     · Inglés ( pdf )


Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons